Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 10, 2021Wilkinson County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 10, 2021, 3:07 PM EDT for Wilkinson County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 3:07 PM EDT (19:07 UTC)
Expired
Jul 10, 2021, 3:30 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

County Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 42 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 629 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
629 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

992 
WWUS82 KFFC 101907
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
307 PM EDT Sat Jul 10 2021
 
GAZ074-084-085-101930-
Wilkinson GA-Washington GA-Johnson GA-
307 PM EDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILKINSON...
SOUTHWESTERN WASHINGTON AND NORTHWESTERN JOHNSON COUNTIES UNTIL 330
PM EDT...

At 307 PM EDT...a strong thunderstorm was near Toomsboro, or 8 miles
northeast of Irwinton...moving southeast at 10 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Toomsboro and Oconee. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3274 8279 3271 8285 3272 8287 3271 8296
      3270 8299 3282 8316 3297 8305 3289 8278
TIME...MOT...LOC 1907Z 299DEG 8KT 3286 8303 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 1:40 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 10, 1:40 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
140 PM EDT Sat Jul 10 2021

.UPDATE...

Updated for the 18Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 719 AM EDT Sat Jul 10 2021/

PREV DISCUSSION... /Issued 320 AM EDT Sat Jul 10 2021/

.Morning Area Forecast Discussion...

SHORT TERM /Today through Sunday/...
NW flow aloft continues across the CWA through today. The flow aloft
begins to transition to the S/SW overnight. At the surface, a weak
trough is situated across northern GA while a stationary frontal
boundary stretches from New England back through the TN Valley.
Don't expect much southern progression of the stalled front, but the
weak trough could provide a little convergence for afternoon
convection. The higher res models are not progging much convection
for the afternoon, but do expect scattered activity. Any small
perturbation in the 500mb flow could enhance any developing
activity, especially in the vicinity of the weak surface trough.

With the mid level and surface flow off of the GOMEX on Sunday,
moisture will be on the increase ahead of a cold front. The front
should stay to the west of the CWA through the day, but do expect a
bit more convective coverage for the day.

Still not expecting widespread/organized severe weather for the
weekend. However, several storms could be strong with a few storms
having the potential to become severe with damaging wind gusts being
the primary hazard. In addition, the BL flow remains very weak, and
storms will be slow movers. With PWATs 2"+, locally heavy rain will
be likely with some potential for localized flooding.

NListemaa

LONG TERM /Sunday Night through Friday/...
Diurnal afternoon/evening convection to continue for much of the
long term period. Latest guidance continues to indicate Bermuda
high shifting west into the mid-Atlantic coast through Tuesday
while upper low cuts off over the Midwest then opens up, resulting
in high amplitude flow trough-ridge pattern and SSWly flow over
the SE states. Models do disagree quite a bit on mean RH and
strength of small easterly waves under the upper high after
Wednesday. GFS is most aggressive with higher RH, PW and PoPs
while CMC and EC are lower. Model blends, including NBM have a
noticeable (sus) drop off in evening PoPs beyond 72hrs when GMOS
and global deterministic and ensemble models carry the blends.
Adjusted evening PoPs up a little based on typical diurnal
climatology in moist SSW flow pattern and earlier forecast
guidance timing. Even with slightly drier models, overall pattern
is still moist with PW values near 2 in each day. Will need to be
mindful for the potential for very heavy rain and flooding for a
while.

Previous discussion follows.

SNELSON

PREV DISCUSSION... /Issued 359 PM EDT Fri Jul 9 2021/
LONG TERM /Sunday through Friday/...

The first part of the long term period will be characterized by an
upper-level trough/low centered near IA/MO/IL and a feed of deep,
tropical moisture spreading across the Southeast, courtesy of flow
around the Bermuda High. The best upper-level dynamics associated
with the upper trough/low will remain well to our north and west,
though weak mid-level disturbances moving over the area could help
to focus convection each day.

The upper trough will lift to the northeast on Tuesday as the
western extent of the Bermuda High spreads inland across the Eastern
Seaboard. Moisture advection around the western periphery of the
high will keep the CWA in a tropical air mass through the remainder
of the period, and daytime heating will generate scattered to
numerous showers and storms each day. With PWATs approaching
anomalous values (around 2+ inches) across much of the CWA, stronger
storms each day could produce very heavy rain, potentially leading
to localized nuisance flooding. Additional storm threats will
included gusty winds and frequent lightning. Widespread severe
weather is not anticipated at this time, as upper-level
support/dynamics will be lacking.

Martin

&&

.AVIATION...
18Z Update...
Scattered convection has developed and is expected to persist
through the afternoon and evening, diminishing after sunset. As a
result, VCSH will run until 00Z while a TEMPO group for TSRA extends
over the most likely time window, from 18-21Z. Primarily VFR
conditions are in place across north and central Georgia, with BKN
ceilings between 035-050, which should persist through the afternoon
before scattering by 00Z. Scattered MVFR level clouds are possible
on Sunday morning after 12-13Z. Winds will be W through the
afternoon at 6-10 kts shifting to SW at 3-6 kts overnight, with the
exception of gusts associated with any SHRA/TSRA.

//ATL Confidence...18Z Update...
Medium to high confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          90  70  89  70 /  40  20  50  40
Atlanta         87  71  87  71 /  50  20  60  40
Blairsville     83  64  82  65 /  50  30  70  50
Cartersville    87  69  86  69 /  50  30  60  40
Columbus        92  72  90  72 /  40  20  50  20
Gainesville     88  70  86  70 /  40  20  60  50
Macon           91  71  91  71 /  50  20  40  20
Rome            87  70  87  71 /  50  30  60  50
Peachtree City  87  70  87  70 /  50  20  60  30
Vidalia         89  72  88  72 /  50  30  50  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....SNELSON
AVIATION...King
Hazardous weather outlook, Jul 10, 12:02 PM EDT, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1202 PM EDT Sat Jul 10 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1202 PM EDT Sat Jul 10 2021

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms with very heavy rainfall are expected
across north and central Georgia this afternoon and evening. Some
of the storms could be strong with gusty winds and frequent
lightning. Localized flash flooding may also be possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered to numerous thunderstorms with very heavy rainfall are
expected across north and central Georgia through Friday, mainly
in the afternoon and evening. A few storms may become strong with
gusty winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Jul 10, 12:59 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1259 PM EDT Sat Jul 10 2021

GAZ049>051-061-101730-
Taliaferro GA-Morgan GA-Hancock GA-Greene GA-
1259 PM EDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALIAFERRO...
SOUTHEASTERN MORGAN...NORTHERN HANCOCK AND GREENE COUNTIES UNTIL 130
PM EDT...

At 1258 PM EDT...a strong thunderstorm was over Greshamville, or 8
miles east of Madison...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Greensboro, Union Point, Woodville, White Plains, Siloam, Buckhead,
Veazey, Robinson, Wrayswood, Greshamville, Daniel Springs, Parks
Mill, Carey, Swords, Penfield and Lyneville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3338 8299 3354 8344 3371 8337 3372 8335
      3364 8289
TIME...MOT...LOC 1658Z 288DEG 19KT 3362 8333

WIND...40MPH
Special weather statement, Jul 10, 1:08 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
108 PM EDT Sat Jul 10 2021

GAZ036>038-049-050-101745-
Morgan GA-Oglethorpe GA-Clarke GA-Greene GA-Oconee GA-
108 PM EDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...SOUTHWESTERN
OGLETHORPE...SOUTHEASTERN CLARKE...NORTHWESTERN GREENE AND
SOUTHEASTERN OCONEE COUNTIES UNTIL 145 PM EDT...

At 108 PM EDT...a strong thunderstorm was near Farmington, or 7 miles
south of Watkinsville...moving east at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Watkinsville, Lexington, Crawford, Woodville, Bishop, Maxeys,
Athens-Clarke County, Stephens, Wrayswood, Hutchings, Barnett Shoals,
Penfield, Farmington and Apalachee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3367 8346 3385 8345 3388 8310 3361 8312
TIME...MOT...LOC 1708Z 274DEG 14KT 3376 8337

WIND...40MPH
Special weather statement, Jul 10, 1:59 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
159 PM EDT Sat Jul 10 2021

GAZ034-045>048-101830-
Walton GA-Rockdale GA-DeKalb GA-Gwinnett GA-Newton GA-
159 PM EDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WALTON...ROCKDALE...
SOUTHEASTERN DEKALB...SOUTHERN GWINNETT AND NORTHWESTERN NEWTON
COUNTIES UNTIL 230 PM EDT...

At 154 PM EDT...a strong thunderstorm was over Belmont, or 7 miles
east of Decatur...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Conyers, Snellville, Loganville, Clarkston, Stone Mountain, Lithonia,
Walnut Grove, Pine Lake, Lakeview Estates, Georgia International
Horse Park, Belvedere Park, Candler-Mcafee, Tucker, Mountain Park,
Almon, Milstead, Belmont, Arabia Mountain, Big Haynes Creek Park and
Redan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3384 8423 3382 8385 3356 8392 3367 8427
TIME...MOT...LOC 1754Z 282DEG 17KT 3375 8417

WIND...40MPH
Special weather statement, Jul 10, 2:25 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
225 PM EDT Sat Jul 10 2021

GAZ074-076-101900-
Jefferson GA-Washington GA-
225 PM EDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFFERSON AND WASHINGTON
COUNTIES UNTIL 300 PM EDT...

At 225 PM EDT...a strong thunderstorm was over Warthen, or 8 miles
north of Sandersville...moving southeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Sandersville, Davisboro, Tennille, Harrison, Deepstep, Riddleville,
Downs, Warthen and Grange.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3290 8255 3281 8280 3305 8301 3317 8282
      3314 8268 3313 8266 3313 8263 3310 8251
TIME...MOT...LOC 1825Z 299DEG 16KT 3310 8284

WIND...40MPH
Special weather statement, Jul 10, 2:32 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
232 PM EDT Sat Jul 10 2021

GAZ086-098-112-113-101900-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
232 PM EDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...SOUTHERN
EMANUEL...TREUTLEN AND NORTHEASTERN MONTGOMERY COUNTIES UNTIL 300 PM
EDT...

At 231 PM EDT...a strong thunderstorm was over Zaidee, or over
Soperton...moving southeast at 15 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lyons, Soperton, Vidalia, Oak Park, Higgston, Tarrytown, Zaidee,
Gillis Springs, Kibbee, Normantown and Lothair.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3239 8268 3249 8251 3232 8226 3219 8232
      3214 8250
TIME...MOT...LOC 1831Z 318DEG 14KT 3240 8255

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 10, 3:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
307 PM EDT Sat Jul 10 2021

GAZ074-084-085-101930-
Wilkinson GA-Washington GA-Johnson GA-
307 PM EDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILKINSON...
SOUTHWESTERN WASHINGTON AND NORTHWESTERN JOHNSON COUNTIES UNTIL 330
PM EDT...

At 307 PM EDT...a strong thunderstorm was near Toomsboro, or 8 miles
northeast of Irwinton...moving southeast at 10 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Toomsboro and Oconee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3274 8279 3271 8285 3272 8287 3271 8296
      3270 8299 3282 8316 3297 8305 3289 8278
TIME...MOT...LOC 1907Z 299DEG 8KT 3286 8303

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:02 PM EDTSpecial Weather StatementFFCPulaski43 min
Jul 9, 9:15 PM EDTSpecial Weather StatementFFCFayette45 min
Jul 9, 10:41 PM EDTSpecial Weather StatementFFCPutnam34 min
Jul 9, 11:15 PM EDTSpecial Weather StatementFFCBaldwin30 min
Jul 9, 11:38 PM EDTSpecial Weather StatementFFCJasper22 min
Jul 10, 12:59 PM EDTSpecial Weather StatementFFCGreene31 min
Jul 10, 1:08 PM EDTSpecial Weather StatementFFCOconee37 min
Jul 10, 1:59 PM EDTSpecial Weather StatementFFCDeKalb, Rockdale31 min
Jul 10, 2:25 PM EDTSpecial Weather StatementFFCWashington35 min
Jul 10, 2:32 PM EDTSpecial Weather StatementFFCTreutlen28 min
Jul 10, 3:11 PM EDTSpecial Weather StatementFFCPutnam34 min
Jul 10, 3:17 PM EDTSpecial Weather StatementFFCOglethorpe28 min
Jul 10, 3:51 PM EDTSpecial Weather StatementFFCWilkinson24 min
Jul 10, 4:26 PM EDTSpecial Weather StatementFFCMadison34 min
Jul 10, 4:48 PM EDTSpecial Weather StatementFFCMontgomery, Toombs27 min
Jul 10, 4:52 PM EDTSpecial Weather StatementFFCFulton23 min
Jul 10, 5:10 PM EDTSpecial Weather StatementFFCLaurens35 min
Jul 10, 7:50 PM EDTSpecial Weather StatementFFCCherokee25 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.